Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/81052
PIRA download icon_1.1View/Download Full Text
Title: Utility maximization under trading constraints with discontinuous utility
Authors: Bian, B
Chen, X
Xu, ZQ 
Issue Date: 2019
Source: SIAM journal on financial mathematics, 2019, v. 10, no. 1, p.243-260
Abstract: This paper investigates a utility maximization problem in a Black–Scholes market, in which trading is subject to a convex cone constraint and the utility function is not necessarily continuous or concave. The problem is initially formulated as a stochastic control problem, and a partial differential equation method is subsequently used to study the associated Hamilton–Jacobi–Bellman equation. The value function is shown to be discontinuous at maturity (with the exception of trivial cases), and its lower-continuous envelope is shown to be concave before maturity. The comparison principle shows that the value function is continuous and coincides with that of its concavified problem.
Keywords: Convex cone constraint
Discontinuous utility function
Stochastic control
Variational inequality
Viscosity solution
Publisher: Society for Industrial and Applied Mathematics
Journal: SIAM journal on financial mathematics 
EISSN: 1945-497X
DOI: 10.1137/18M1174659
Rights: © 2019, Society for Industrial and Applied Mathematics
Posted with permission of the publisher.
The following publication Bian, B., Chen, X., & Xu, Z. Q. (2019). Utility Maximization Under Trading Constraints with Discontinuous Utility. SIAM Journal on Financial Mathematics, 10(1), 243-260 is available at https://doi.org/10.1137/18M1174659.
Appears in Collections:Journal/Magazine Article

Files in This Item:
File Description SizeFormat 
a0336-n01_18m1174659.pdf425.69 kBAdobe PDFView/Open
Open Access Information
Status open access
File Version Version of Record
Access
View full-text via PolyU eLinks SFX Query
Show full item record

Page views

58
Citations as of May 22, 2022

Downloads

2
Citations as of May 22, 2022

SCOPUSTM   
Citations

2
Citations as of May 20, 2022

WEB OF SCIENCETM
Citations

2
Citations as of May 19, 2022

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.